Pennsylvania, 2016Winter Storm in Pennsylvania, January 22 to 23, 2016
January 22 to 23, 2016 · NWS CTP · 22 events in 22 counties and zones
A Nor'easter produced record-breaking snowfall across portions of southern Pennsylvania, with a large swath of 20+ inches of snow and localized areas of 30+ inches of accumulation. There was a sharp gradient in snowfall accumulation amounts from south to north across central Pennsylvania, with Harrisburg receiving two and a half feet of snow while Williamsport only had a trace.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 4
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Nor'easter produced record-breaking snowfall across portions of southern Pennsylvania, with a large swath of 20+ inches of snow and localized areas of 30+ inches of accumulation. There was a sharp gradient in snowfall accumulation amounts from south to north across central Pennsylvania, with Harrisburg receiving two and a half feet of snow while Williamsport only had a trace. The storm was rated as a Category 4 (Crippling) on the Regional Snowfall Index for the northeastern United States. Four indirect fatalities resulted from the storm in the CTP CWA. PA Governor Wolf declared a Proclamation of Disaster Emergency for Winter Storm 1/22-24/16. There are ten counties with declarations Adams, Bedford, Blair, Cumberland, Lancaster, Lebanon, Perry, Schuylkill, and York.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jan 22, 7:24 AM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 22, 7:24 AM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
724 AM EST FRI JAN 22 2016
.SYNOPSIS...
A MAJOR WINTER STORM WILL IMPACT SOUTH-CENTRAL PENNSYLVANIA LATER
FRIDAY INTO SATURDAY NIGHT. THE HEAVIEST SNOWFALL IS EXPECTED TO
BE ACROSS SOUTHERN SECTIONS...ESPECIALLY FROM THE PENNSYLVANIA
TURNPIKE TO THE MARYLAND BORDER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
6 AM UPDATE...
ONLY VERY MINOR TWEAKS TO NEAR TERM TEMPS/DEWPOINTS NECESSARY AT
THIS TIME. FLURRIES DISSIPATING. ANTICIPATION HIGH.
PREV...
NORTHERLY FLOW OFF THE LOWER LAKES STILL PRODUCING WIDESPREAD
FLURRIES ACROSS ALL OF THE NRN TIER AND EVEN OUT THE WINDOW AT 4
AM. HOWEVER...THE FLOW AT LOW LEVELS IS VEERING AND SHOULD PUSH
THE HIGHER MOISTURE TO THE WEST. BUT THERE COULD STILL BE FLURRIES
IN THE FAR NW THRU MUCH OF THE MORNING. OTHERWISE...THE HIGH
CLOUDS MOVING IN FROM THE W/SW ARE ALMOST HERE. IT MIGHT BE TOUGH
TO CALL IT PARTLY SUNNY BECAUSE THEY WILL BE THICKENING RATHER
QUICKLY. ALL GUIDANCE BRINGS THE SNOW IN FROM THE SOUTH VERY LATE
IN THE DAY. VERY DRY AIR IN PLACE WITH A 1F DEWPOINT IN SOMERSET
AND 10-15F OVER MOST OF THE AREA. BY 21Z FLAKES WILL BE FLYING IN
THE LAURELS AND SC MTNS...AND A DUSTING SHOULD BE DOWN AT SUNSET.
FLURRIES MAKE IT TO RTE 22 BY 7PM...AND ACCUMS SHOULD BE UP TO THE
TURNPIKE. LATEST TRENDS ARE NEUTRAL. GOOD CONTINUITY WITH PREV
RUNS JUST REINFORCES THE GOING FORECAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
HAVE CHOSEN TO HOLD THE LINE ON ALL ACCUMS
EXCEPT A NOTCH UP BY ABOUT 1 INCH IN THE MID SUSQ WHERE THE NAM
AND WRF-ARW CONTINUE TO PUMP OUT MUCH HIGHER NUMBERS THAN MOST OF
THE MODELS. THAT GIVES LOTS OF REASONS TO DISCOUNT THOSE OUTLIERS.
HOWEVER...THESE ARE MESO MODELS WHICH MAY BE ABLE TO PICK
UP/GENERATE MESOSCALE BANDING FEATURES BETTER THAN THE MORE-COARSE
MODELS.
INTERESTING NOTE IS THE NEAR-NESS OF THUNDER IN THE DAY2 OUTLOOK.
THE ENERGETIC/DYNAMIC SYSTEM IS DOUBTLESSLY CAPABLE OF INTENSE
BANDING AND SLANTWISE INSTABILITY...BUT SPC IS ALSO PINNING SOME
VERTICAL INSTABILITY OVER SERN PA AS WELL. SO THUNDER-SNOW
LOVERS...BE PREPARED TO GET YOUR CAMERA ROLLING. BUT WITH RATES
OF 0.5-0.75 INCHES OF LIQUID PROGGED TO FALL INSIDE SHORT 3HR
BLOCKS ACROSS THE SRN/SERN PARTS OF THE AREA IN THE MIDST OF THE
STORM...WE WILL NEED VERY HIGH INSTABILITY TO REALIZE THOSE
VALUES.
FLAGS: HAVE CONVERTED ALL THE REMAINING WATCH AREAS TO WARNINGS
AND ADDED A THIN STRIPE OF ADVY FROM STATE COLLEGE TO BERWICK.
THIS WAS THE HARDEST PART OF THE FORECAST. WHILE SRN CAMBRIA MAY
BE SHOVELING A FOOT OR MORE...IT MIGHT NOT SNOW 3-4 INCHES IN THE
NORTHERN PART OF THE COUNTY. CLEARFIELD COUNTY IS SO LARGE AND THE
EXPECTED TIGHT GRADIENT OF ABOUT 3-5 IN THE SOUTH AND JUST AN INCH
IN THE CITIES /DUBOIS AND CLEARFIELD/ DOES NOT WARRANT AN ADVY FOR
THE ENTIRE COUNTY. THE WHOLE ADVY AREA IS RATHER WEAK...EXCEPT
COUNTING IN THE SEEMINGLY WILD NAM AND OTHER ARW COUSINS. IF THEY
HAVE ANY MERIT AND THE BANDS WAGGLE NORTH A BIT AND LAY DOWN EVEN
AN INCH MORE...THEN THE RELATIVELY SMALL COUNTIES IN THE MID-SUSQ
WILL NEED AN ADVY OR...DARE I SAY IT...WARNING. AT THIS
POINT...I-80 SEEMS TO BE A GOOD LINEAR/GEOGRAPHIC FEATURE FOR THE
NORTHERN EXTENT OF ANY SIGNIFICANT/PLOWABLE SNOW.
TIMING OF THE WWA FLAGS WAS STAGGERED FROM S-N ON THE START TIMES AND
THEN FROM W-E FOR THE END TIMES TO GIVE SOME SPECIFICITY TO THE
TIMES OF HEAVIEST SNOW. THE ENDING TIMES ARE BASED ON THE MULTI-
MODEL CONSENSUS OF THE END OF MEAS QPF.
THE WIND DOES SEEM TO BE A FACTOR IN THE EAST...WHERE SUSTAINED
SPEEDS OF 15-20MPH AND GUSTS OF 25-30MPH WILL BE COMMON. THIS IS
ONE REASON FOR PUTTING SCHUYLKILL CO INTO THE WARNING. THE
ELEVATIONS THERE MAY ALSO ALLOW FOR MORE SNOW THAN CURRENTLY FCST.
TALK OF BLIZZARD WARNING IS WARRANTED...BUT HAVE CHOSEN TO KEEP IT
AT A WSW FOR NOW IN CLOSE COLLABORATION WITH OUR NEIGHBORING
OFFICES.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
IMPROVING CONDITIONS EXPECTED ON SUNDAY AS FOCUS SHIFTS TO STORM
CLEAN UP WITH HIGH PRESSURE RETURNING TO THE AREA. A WARMING TREND
IS FCST INTO EARLY NEXT WEEK WITH DAYTIME HIGHS NEAR TO ABOVE
NORMAL FOR LATE JANUARY. A COLD FRONT TRAILING LOW PRESSURE
TRACKING THRU THE GREAT LAKES WILL BRING THE NEXT CHANCE FOR LIGHT
RAIN/SNOW MONDAY NIGHT INTO TUESDAY. SEASONABLY COLDER
TEMPERATURES SHOULD FOLLOW INTO THE MIDDLE OF NEXT WEEK. LATE WEEK
MAY BRING ANOTHER SHOT AT SOME SNOWFALL...BUT PLENTY OF MODEL
DIVERGENCE PRESENT AT THIS TIME.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
FOR THE 22/12Z TAFS ISSUED 720 AM FRI JAN 22 2016
VFR CONDITIONS PREVAIL THROUGH THE AFTERNOON UNDER A THICKENING
AND LOWERING HIGH-TO-MID CLOUD DECK.
ONSET SNOW AROUND 00-03Z ACROSS THE SOUTHERN AIRFIELDS WITH
HIGHEST CONFIDENCE IN IFR FROM JST/AOO TO MDT/LNS. UNV-IPT WILL BE
ON NORTHERN EDGE OF SNOW THEREFORE CONFIDENCE IN IFR IS A BIT LOWER.
BFD SHOULD STAY NORTH OF THE SNOW AND REMAIN MAINLY VFR.
SNOW WILL BECOME HEAVY INTO EARLY SATURDAY MORNING ACROSS THE
SOUTHERN TERMINALS...WITH LIFR/VLIFR CONDITIONS AT MDT/LNS DUE TO
COMBO OF +SN AND 25-30KT WIND GUSTS FROM 020-050 DEGREES.
OUTLOOK...
SAT...SN CONTINUES ACROSS SOUTHERN AIRSPACE. LIFR/VLIFR LKLY AT
MDT/LNS IN NEAR WHITEOUT CONDITIONS AT TIMES WITH SFC WIND GUSTS
25-30KTS FROM 030-060. MVFR TO VFR INTO THE NORTHERN AIRSPACE.
SUN-MON...NO SIG WX EXPECTED.
TUE...MVFR WEST/VFR CENTRAL AND EAST. SCATTERED RAIN/SNOW
SHOWERS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY
FOR PAZ036-056>059-063>066.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO MIDNIGHT EST
SATURDAY NIGHT FOR PAZ024>028-033>035.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST
SATURDAY FOR PAZ051>053.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST
SATURDAY FOR PAZ019-049-050.
&&
SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...RXR
AVIATION...STEINBUGL
Hazardous weather outlook, Jan 22, 4:04 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
404 AM EST FRI JAN 22 2016
PAZ024>028-033>035-230915-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
404 AM EST FRI JAN 22 2016
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT
EST SATURDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ004>006-010>012-017-018-037-041-042-045-046-230915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
404 AM EST FRI JAN 22 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
PAZ036-056>059-063>066-230915-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
404 AM EST FRI JAN 22 2016
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ019-049-050-230915-
SOUTHERN CENTRE-UNION-SNYDER-
404 AM EST FRI JAN 22 2016
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ051>053-230915-
MONTOUR-NORTHUMBERLAND-COLUMBIA-
404 AM EST FRI JAN 22 2016
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Winter Storm, Somerset
- When
- January 22, 9:00 AM EST to January 23, 6:00 PM EST
- Where
- Somerset forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.972, -79.028 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 20 to 36 inches were observed across the county.
Winter Storm, Bedford
- When
- January 22, 10:00 AM EST to January 23, 6:00 PM EST
- Where
- Bedford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 16 to 30 inches were observed across the county.
Winter Storm, Adams
- When
- January 22, 12:00 PM EST to January 23, 8:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.872, -77.218 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 24 to 34 inches were observed across the county.
Winter Storm, Franklin
- When
- January 22, 12:00 PM EST to January 23, 8:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.927, -77.721 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 22 to 33 inches were observed across the county.
Winter Storm, Fulton
- When
- January 22, 12:00 PM EST to January 23, 6:00 PM EST
- Where
- Fulton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.925, -78.113 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 18 to 30 inches were observed across the county.
Winter Storm, Lancaster
- When
- January 22, 12:00 PM EST to January 23, 8:00 PM EST
- Where
- Lancaster forecast zone
- Deaths
- 0 direct, 2 indirect
- Reported by
- Trained Spotter
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 21 to 28 inches were observed across the county, along with near-blizzard conditions. A 70-year old Willow Street man and a 76-year old Elizabethtown man died of cardiac arrest while clearing snow at their homes.
Winter Storm, York
- When
- January 22, 12:00 PM EST to January 23, 8:00 PM EST
- Where
- York forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 25 to 32 inches were observed across the county, along with near-blizzard conditions.
Winter Storm, Blair
- When
- January 22, 2:00 PM EST to January 23, 6:00 PM EST
- Where
- Blair forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.481, -78.349 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 9 to 20 inches were observed from north to south across the county.
Winter Storm, Cambria
- When
- January 22, 2:00 PM EST to January 23, 6:00 PM EST
- Where
- Cambria forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 7 to 20 inches were observed from north to south across the county.
Winter Storm, Cumberland
- When
- January 22, 2:00 PM EST to January 23, 8:00 PM EST
- Where
- Cumberland forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Trained Spotter
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 23 to 31 inches were observed across the county. A 66-year old Mount Holly Springs man died of hypothermia and heart disease in a snowbank outside of a store.
Winter Storm, Dauphin
- When
- January 22, 2:00 PM EST to January 23, 8:00 PM EST
- Where
- Dauphin forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Trained Spotter
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 19 to 31 inches were observed across the county. A Halifax man suffered cardiac arrest and died while shoveling snow.
Winter Storm, Lebanon
- When
- January 22, 2:00 PM EST to January 23, 8:00 PM EST
- Where
- Lebanon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 24 to 31 inches were observed across the county.
Winter Storm, Perry
- When
- January 22, 2:00 PM EST to January 23, 8:00 PM EST
- Where
- Perry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.398, -77.262 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 21 to 26 inches were observed across the county.
Winter Storm, Montour
- When
- January 22, 4:00 PM EST to January 23, 6:00 PM EST
- Where
- Montour forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.028, -76.659 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 2 to 12 inches were observed from north to south across the county.
Winter Storm, Northumberland
- When
- January 22, 4:00 PM EST to January 23, 6:00 PM EST
- Where
- Northumberland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.852, -76.709 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 5 to 21 inches were observed from north to south across the county.
Winter Storm, Schuylkill
- When
- January 22, 4:00 PM EST to January 23, 8:00 PM EST
- Where
- Schuylkill forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 18 to 27 inches were observed across the county.
Winter Storm, Snyder
- When
- January 22, 4:00 PM EST to January 23, 4:00 PM EST
- Where
- Snyder forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.770, -77.070 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 12 to 18 inches were observed across the county.
Winter Storm, Columbia
- When
- January 22, 5:00 PM EST to January 23, 6:00 PM EST
- Where
- Columbia forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.049, -76.405 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 1 to 14 inches were observed from north to south across the county.
Winter Storm, Juniata
- When
- January 22, 6:00 PM EST to January 23, 6:00 PM EST
- Where
- Juniata forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.531, -77.402 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 14 to 23 inches were observed across the county.
Winter Storm, Mifflin
- When
- January 22, 6:00 PM EST to January 23, 6:00 PM EST
- Where
- Mifflin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.610, -77.617 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 12 to 20 inches were observed across the county.
Winter Storm, Southern Centre
- When
- January 22, 6:00 PM EST to January 23, 4:00 PM EST
- Where
- Southern Centre forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 4 to 10 inches were observed across southern Centre county.
Winter Storm, Union
- When
- January 22, 6:00 PM EST to January 23, 4:00 PM EST
- Where
- Union forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.963, -77.062 (the zone’s center; the record gives no point)
Heavy snowfall amounts of 7 to 15 inches were observed across the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in New Jersey, January 22 to 23, 201611 deaths · 14 events
- Blizzard in Pennsylvania, January 22 to 24, 20168 deaths · 4 events
- Blizzard and Winter Storm in New York, January 22 to 24, 20166 deaths · 2 injured · 30 events
- Winter Storm in Pennsylvania, January 22 to 24, 20165 deaths · 9 events
- Winter Storm and Heavy Snow in Virginia, January 22 to 23, 20162 deaths · 3 injured · 27 events
- Heavy Snow in West Virginia, January 22 to 23, 20161 death · $425,000 · 34 events
- Winter Storm and Winter Weather in Georgia, January 22 to 23, 20161 death · $25,000 · 41 events
- Winter Storm and Winter Weather in North Carolina, January 22 to 23, 20161 death · 30 events
- Damaging Winds and Lightning Strike in Florida, January 22, 2016$175,000 · 63 kt wind · 7 events
- Blizzard and Winter Storm in Kentucky, January 22 to 23, 201649 events
- Tornadoes and Damaging Winds in Florida, January 22, 2016$52,000 · EF0 · 7 events
- Heavy Snow in Tennessee, January 22 to 24, 201638 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 609400, 609198, 609195, 609335, 609336, 609340, 609406, 609200, 609202, 609333, 609334, 609353, 609390, 609373, 609385, 609394, 609397, 609203, 609338, 609367, 609403, 609405.